Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 231, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2007, 10:08 AM EDT for Fulton County, Huntingdon County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 10:08 AM EDT (14:08 UTC)
- Expired
- Aug 9, 2007, 11:15 AM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Fulton County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 63 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 9:47 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 091409
SVRCTP
PAC057-061-091515-
/O.NEW.KCTP.SV.W.0231.070809T1408Z-070809T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 AM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1115 AM EDT
* AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WARRIORS MARK TO SHY BEAVER TO BUFFALO MILLS...AND MOVING
EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TROUGH CREEK STATE PARK...RAYSTOWN DAM AND HUNTINGDON BY 1015 AM
EDT...
WELLS TANNERY...MOUNT UNION AND MCALEVYS FORT BY 1025 AM EDT...
WATERFALL AND VALLEY-HI BY 1030 AM EDT...
SIDELING HILL REST AREA AND SALUVIA BY 1040 AM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4016 7813 4023 7824 4029 7827 4046 7813
4067 7820 4071 7817 4073 7809 4064 7778
4056 7785 4050 7783 4043 7791 4036 7781
4016 7782 3986 7818 3986 7829
$$
PBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:20 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 9, 7:20 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 720 AM EDT THU AUG 9 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL BECOME SITUATED FROM NORTHWESTERN PENNSYLVANIA THROUGH THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON AND TONIGHT...AND AN AREA OF LOW PRESSURE WILL MOVE EAST ALONG THIS FRONT. THIS LOW WILL HELP TO LIFT THE VERY MOIST IN PLACE ACROSS THE REGION...UP AND OVER THE FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE FOR MUCH OF THE NIGHT. THE POTENTIAL EXISTS FOR LOCALIZED HEAVY RAIN OF AROUND 2 INCHES...ALONG WITH BRIEF STRONG GUSTY WINDS AND FREQUENT LIGHTNING IN THE STRONGER STORMS. ALTHOUGH A FEW SHOWERS OR A THUNDERSTORM WILL LINGER ACROSS THE STATE EARLY FRIDAY...CLEARING SKIES AND LESS HUMID CONDITIONS WILL FOLLOW FOR FRIDAY AFTERNOON THROUGH SUNDAY NIGHT. ONE OR MORE WEAK COLD FRONTS PUSHING SOUTHEAST ACROSS THE REGION MONDAY THROUGH WEDNESDAY MAY BRING A FEW SHOWERS OR THUNDERSTORMS...BUT MOST OF THE TIME WILL TURN OUT TO BE RAIN FREE. && .NEAR TERM /THROUGH TONIGHT/... A DISTINCT SOUTHWEST TO NORTHEAST PRECIPITABLE WATER GRADIENT HAS SET UP ONCE AGAIN ACROSS PENN. THE WEAK DEWPOINT FRONT THAT SLID SOUTH ACROSS THE COMMONWEALTH WEDNESDAY AND TRIGGERED ISOLATED TSRA ACROSS SCENT AND SW PENN...WILL SLOWLY RETREAT BACK NORTH INTO NW AND CENTRAL PENN THIS AFTERNOON AS AN AREA OF LOW PRESSURE RIPPLES EAST FROM THE MIDWESTERN STATES. MANY MASS AND KINEMATIC PARAMETERS THAT WERE IN PLACE PRIOR AND DURING THE HEAVY RAIN OF LATE TUESDAY/TUESDAY NIGHT WILL BE FOUND ACROSS PENN THIS AFTERNOON AND TONIGHT. THE MAIN EXCEPTIONS WILL LIKELY BE LESS THICK CLOUD COVER PRIOR TO PEAK HEATING /ESPECIALLY ACROSS THE SW PART OF THE CWA/...AND 2...SLIGHTLY WEAKER 925-850 HPA THETA-E CONVERGENCE THANKS TO A LLVL SWRLY JET THAT IS COMPARATIVELY ABOUT 10 KTS WEAKER THAN THE ONE THAT QUICKLY BLOSSOMED THE HEAVY RAIN PRODUCING SHRA/TSRA LATE TUES. NAM/S 925-850 HPA THETA-E CONVERGENCE APPEARS TO BE CURRENTLY PEGGING THE EXPANDING AREA OF SHRA/TSRA ACROSS NRN OHIO/WRN LAKE ERIE FAIRLY WELL...AND DISCUSSION ABOUT A SOUTHWARD ADJUSTMENT TO THE LOCATION OF HEAVIEST QPF PER HPC MAY NEED TO BE TEMPERED A BIT THIS AFTERNOON AND EVENING ACROSS OUR REGION. FOCUSING ON THE PRIMARY LLVL FORCING IN THE FORM OF MODERATELY STRONG ISENT LIFT WITHIN THE 300-310K THETA CHANNEL...VIA A MEAN 25 WSW WIND RIDING OVER THE QUASI STATIONARY FRONT...THE MAIN STRIP OF QPF OF AROUND 0.50 OF AN INCH WILL BE ALONG AND TO THE NORTH OF INTERSTATE 80 THIS AFTERNOON AND EARLY EVENING. BEST SFC BASED INSTABILITY WITH MU CAPES RUNNING BETWEEN 2000-2500 J/KG WILL SUPPORT SCATTERED SVR TSRA ACROSS THE SW HALF OF THE CWA THIS AFTERNOON AND EVENING. SIMILAR TO 30 HOURS AGO...THE QUASI STNRY FRONT WILL ACT AS A SOURCE OF ENHANCED LLVL VORTICITY AND COMBINE WITH THE DEEP LAYER LIFT OF A SHORT WAVE APPROACHING TONIGHT TO PRODUCE ROTATING UPDRAFTS NEAR AND JUST TO THE EAST OF THE BOUNDARY. SUPERCELL STRUCTURE WITH AN ISOLATED TORNADO OR TWO IS POSSIBLE LATE TODAY AND THIS EVENING ACROSS THE WRN AND CENTRAL MTNS OF PENN. TEMPS WILL CLIMB TO NEAR 90 THIS AFTERNOON ACROSS THE SCENT/SERN ZONES WITH A HEAT INDEX BETWEEN 95 AND 100. MORE CLOUDS AND SCATTERED TSRA OVER THE NORTH WILL TRIM MAXS BY ABOUT 10-12F COMPARED TO WEDNESDAY...WITH TEMPS REACHING THE U70S TO MID 80S ACROSS THE CENTRAL AND NRN MTNS. CONSIDERING THE WIDESPREAD HIGH PWATS OF OVER 2 INCHES LATE TODAY AND TONIGHT....LOCALIZED VERY HEAVY RAIN AND FLASH FLOODING IS POSSIBLE. WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...BUT OUR NW ZONES THAT RECEIVED 2-5 INCHES OF RAIN FROM THE LAST EVENT WILL BE THE MOST PRONE TO THE LOCALIZED FLOODING THREAT THROUGH EARLY FRIDAY MORNING. && .SHORT TERM /FRIDAY/... A COLD FRONT WILL SWEEP EAST ACROSS THE REGION DURING THE LATE MORNING/EARLY AFTERNOON FRIDAY...PUSHING OUT THE MUGGY AIRMASS AND LEADING TO DECREASING COVERAGE OF SHRA AND TSRA. CENTRAL AND NW COUNTIES OF OUR CWA WILL LIKELY SEE AT LEAST PARTIAL CLEARING IN THE AFTERNOON...WITH SEVERAL HOURS OF SCT CLOUDS POSSIBLE NW OF A KJST TO KUNV AND KELM LINE. TEMPS WILL DIP BACK TO NEAR NORMAL LEVELS FRIDAY AFTERNOON WITH DEWPOINTS GRADUALLY FALLING OFF. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE WEEKEND WILL BE LESS HUMID AND DRY AS HIGH PRESS AT THE SFC AN ALOFT BUILDS EAST OVER THE REGION. MAX TEMPS SHOULD BE NEAR...TO A FEW DEG ABOVE NORMAL. HPC AND MODELS MOVE NEXT FRONT IN ON MONDAY INSTEAD OF TUE NOW. ADDED S CHC N PA SUNDAY NIGHT...PUSHED THIS INTO C PA ON MONDAY. LATER SHIFTS MAY NEED TO ADD SHOWERS AND STORMS TO MONDAY EVENING ACROSS S PA. WENT WITH DRY FCST ON TUE AND WED. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... FORECAST FOCUSES ON THE DISSIPATION OF MORNING BR AND THE AREA OF PRECIPITATION MOVING THROUGH WESTERN PA. TIMED ARRIVAL OVER THE NEXT FEW HOURS FROM WEST TO EAST. THE SOUPY AIRMASS WILL HELP GENERATE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON WITH THE HELP OF A WEAK SURFACE LOW MOVING THROUGH THE GREAT LAKES. THE MVFR/IFR WILL HANG AROUND INTO THURS NIGHT AS CONVECTION CONTINUES TO FOCUS ALONG THE FRONT AND MOVES INTO THE REGION FROM THE OHIO VALLEY. FRIDAY INTO THE WEEKEND WILL SEE IMPROVEMENT AS DRIER AIR PUSHES INTO THE REGION FROM CANADA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE/LAMBERT NEAR TERM...LACORTE/FITZGERALD/LAMBERT SHORT TERM...LACORTE/LAMBERT LONG TERM...MARTIN/TYBURSKI AVIATION...MARTIN/TYBURSKI
Hazardous weather outlook, Aug 9, 5:22 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EDT THU AUG 9 2007 PAZ010-017>019-024>028-033>036-056-057-059-063>066-100930- ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 522 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WIND GUSTS...HOWEVER A FEW ISOLATED TORNADOES MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAIN FROM TRAINING THUNDERSTORMS IS POSSIBLE DURING THE MORNING BEFORE A COLD FRONT SWEEPS EAST ACROSS THE REGION AND ENDS THE PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO FRIDAY MORNING. PAZ004>006-011-012-037-041-042-045-046-049>053-058-100930- WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 522 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LOCALIZED VERY HEAVY RAIN OF OVER 2 INCHES IN JUST A FEW HOURS IS POSSIBLE WHERE SEVERAL THUNDERSTORMS MOVE ACROSS THE SAME AREA. SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND TONIGHT...BUT THE PROBABILITY FOR DAMAGING WIND GUSTS AND LARGE HAIL WILL BE LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAIN FROM TRAINING THUNDERSTORMS IS POSSIBLE DURING THE MORNING BEFORE A COLD FRONT SWEEPS EAST ACROSS THE REGION AND ENDS THE PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO FRIDAY MORNING. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:47 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 9:29 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 61 min |
| Aug 9, 9:37 AM EDT | Flash Flood Warning | CTP | Cambria | 4 hr |
| Aug 9, 9:43 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 32 min |
| Aug 9, 10:33 AM EDT | Severe Thunderstorm Warning | CTP | Bedford | 27 min |
| Aug 9, 10:38 AM EDT | Severe Thunderstorm Warning | CTP | Franklin | 67 min |
| Aug 9, 10:51 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 54 min |
| Aug 9, 11:28 AM EDT | Severe Thunderstorm Warning | CTP | Adams | 47 min |
| Aug 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 4:24 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Aug 9, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 60 min |
| Aug 9, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 62 min |
| Aug 9, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 59 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Aug 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 52 min |
| Aug 9, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 38 min |
| Aug 9, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.